MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 2-0 S/A CT-2; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 2-0 S/A CT-2; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP333H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a cervical enlargement on an unknown date and suture was used on the subcutaneous dermis.It was reported that for the subcutaneous dermis, epidermal nylon (bullet needle, crownjun¿s product) was also used.Postoperative redness and other symptoms were observed, and infection occurred eventually.The redness occurred a few days after surgery, post-op, in the ward / icu, the patient got infected, and a re-operation was performed about one week after the surgery.After reoperation, negative pressure closure therapy was done.It was stated that the patient was a bit of a filthy patient, and this was the first time of this surgery in the hospital.The surgeon¿s opinion about causal relationship between the product and event was reported as no.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4) this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®, active ingredient(s) ¿ triclosan, dosage form ¿ suture/solid/parenteral, strength ¿ = 275 g/m.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide clarification on ¿epidermal nylon (bullet needle, crownjun's product.) is this a suture device that is not manufactured ethicon? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).Please provide the onset date/time of infection from the initial surgical procedure.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? if so, please provide the results.How much and what type of drainage is present in this wound? please describe any medical intervention performed including medication name and results.Please describe the re-operation that was performed.Were any pre-op cleansing procedures changed recently? if yes, please describe did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number for each suture? surgeon¿s name? note: related events reported via 2210968-2023-06346.
 
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: "please provide clarification on ¿epidermal nylon (bullet needle, crownjun's product.) is this a suture device that is not manufactured ethicon?¿no, it's the product of other company manufactured.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure¿unk date of index surgical procedure?¿unk the diagnosis and indication for the index surgical procedure? diseases related to the cervical spine what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? open.What was the tissue condition (normal, thin, calcified, fragile, diseased)?¿not clean.How was the suture placed (interrupted or continuous)? unk.Please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).¿with redness please provide the onset date/time of infection from the initial surgical procedure.About a week later.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? the patient was not very clean.Did the patient receive any prophylactic antibiotics pre-, intra- or post-operation?¿unk were cultures performed? if so, please provide the results.No.How much and what type of drainage is present in this wound? unk.Please describe any medical intervention performed including medication name and results.Re-operation.Please describe the re-operation that was performed.¿no problem.Were any pre-op cleansing procedures changed recently? if yes, please describe¿unk did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? unk.Other relevant patient history/concomitant medications? no.What is the physician¿s opinion as to the etiology of or contributing factors to this event? the surgeon also wonder since it's the first time that infection occurred in the hospital.What is the patient's current status? no problem.Lot number for each suture? unk.Surgeon¿s name? unk.

Brand Name
VCL+ VIO 27IN 2-0 S/A CT-2
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17666696
Report Number2210968-2023-06347
Device Sequence Number17723211
Product Code GAM
UDI-Device Identifier10705031052390
UDI-Public10705031052390
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberVCP333H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2023
Supplement Date Received by Manufacturer10/17/2023
Initial Report FDA Received Date08/31/2023
Supplement Report FDA Received Date10/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NYLON (BULLET NEEDLE, CROWNJUN¿S PRODUCT)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown